MAUDE Adverse Event Report: Medacta International SA Shoulder System; Glenosphere - Ø39x27

Medacta International SA Shoulder System; Glenosphere - Ø39x27
Model Number 04.01.0173
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
After a review of the custom reverse shoulder glenoid following a primary surgery, the surgeon observed some lucency around the screws in the glenoid along with a positive culture test for cutibacterium acnes.The surgeon treated the patient with intravenous antibiotics along with oral antibiotics.The patient`s labs were stable and physical exam were good in a follow-up on (b)(6) 2025.
 
Additional Manufacturer Narrative
Batch review performed on 27 august 2026 reverse shoulder system 04.01.0173 glenosphere - d 39x27 (k170452) lot 2402694: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 02-may-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.Cm24.256 reconstr.Reverse glenoid lot 2430528: (b)(4) items manufactured and released on 25 november 2024.Expiration date: 18 november 2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
Shoulder System
Common Device Name
Glenosphere - Ø39x27
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50692292
Report Number3005180920-2026-00934
Device Sequence Number18563196
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0173
Device Lot Number2402694
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown